Catatonia occurs secondary to medical or psychiatric disorder but despite its prevalence, literature investigating the syndrome is scarce. It is a common yet under-recognised and poorly understood clinical neuropsychiatric syndrome especially when it presents in children and adolescents. It presents with a wide range of neurological disturbances associated with dysregulation of GABA, glutamate and dopamine in the brain. The mainstay of treatment remains with benzodiazepines and electroconvulsive therapy, although recent research also indicates NMDA antagonists in treatment. We describe a 17 year old male with ASD, psychosis and catatonia and the dilemma we faced when choosing suitable antipsychotics to treat his psychosis without exacerbating his catatonia. We explain how we investigated for possible medical causes of catatonia and how the development of a cardiac condition affected his treatment. This case report adds to the diagnostic, pharmacological, ethical and legal dilemmas one faces when managing adolescents with catatonia.